Facebook Pixel
EmpowHER Guest

what r the effects of stopping my medication

By Anonymous June 26, 2011 - 2:52pm
Rate This

Add a Comment3 Comments

EmpowHER Guest

i have been on zoloft for 8 years can i just stop taking it?

August 16, 2011 - 4:22pm
(reply to Anonymous)

Hi Anon,

Zoloft, or Sertraline, should never be stopped without first consulting your doctor. If your doctor supports your decision to be taken off of Zoloft, s/he will taper you off the medication slowly. Although Zoloft is one of the safest SSRI's, it is a very potent medication with severe withdrawal symptoms if taken off cold turkey. No doctor in their right mind would ever recommend this to a patient. What will likely happen is that your doctor will slowly but surely decrease your dosage until you can safely handle being off of Zoloft completely. Keep in mind that although going off it completely may be a while, it is the safest and only way to come off the drug.

Wishing you the best,


August 17, 2011 - 10:36am

Hi Anonymous,

What medication(s) are you on? Without knowing the name(s) of your medication(s) we won't know what you can expect after you stop taking them.



June 26, 2011 - 3:08pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Anxiety Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!